You all have no idea what a God-send this site has been to me in the last 24 hours! Thank you!!!
Last night on the phone with my MIL, I let my emotions get the best of me. Afterwards, I go to the bathroom, thinking why did I have to lose my temper again, and I notice a little spotting. Over the past 17 mos, since I've had the Mirena, I've hardly had a period and never know when it's coming. I thought, that explains it - I'm overly emotional b/c of TOM. Then, I had an epiphany! Maybe it's this IUD, so I Googled it and OMG, maybe I'm not crazy after all!!!!!
I've always been emotional, but since I had my daughter and turned 35, abot 24 mos ago, I feel everything has a hit a new level. Or so I thought, I look back and remember when I went for my follow-up appt after getting my IUD, I asked my Gyn if being super-sensitive emotionally was a common side effect. She said no and blamed it on my body just readjusting to the different hormone levels. (I breastfed for 5 mos on the pill but then I stopped b/fing, changed back to a regular pill and then got the Mirena all in a 3 mo period.) I was very affected by the hormone upheaval of pregnancy as I was pretty emotional with both kids. I was working F/T at a crazy company and adjusting to a 2nd child was a difficult transition for us. I blamed everything on that and being over 35. And although the whole time period kinda blurs together, I can now recall that everything hit a new level after the MIRENA.
Here are the symptoms I have experienced in the past 17 mos:
Mood Swings/Very Emotional & Unstable/Little things set me off/Crying & Anger
- I saw a counselor last fall (06) for a short time and then again in late summer. She thinks I am very depressed and should consider medication for that.
Inability to Focus/Lack of Mental Clarity/Forgetfullness -I say jokingly that I have ADHD or early altheizmer's. I blamed it on getting older. I also started having that thing with my eyes where I almost need reading glasses. My eye doctor said it was pretty early for that!
Difficulty losing weight - Can't say that I've gained weight b/c my weight has always yo-yo'd. However, there have been 2 occaisions in summer '06 and summer '07 where I have made incredible efforts to lose weight. And although I lost some weight, it was incredibly difficult. I remember telling a co-worker, if I would have put in this effort when I was in my 20's, I would have looked like a super model. I dismissed it as another side effect of getting older.
Joint/Muscle Pain - I stopped working out this summer b/c I started having pain in my groin, upper thigh, knee, hip and lower back. I've had some minor back issues before and I have a recurring issue in my inner right thigh but this was so weird. The pain was inconsisent depending on what I was doing. Driving would sometimes be unbearable as it would shoot up and down my leg and into my knee and shin. I had an MRI and I have a disc that is starting to bulge, which doesn't surprise me. And they saw a bruise on my deep inner thigh but it should have healed itself in 1-2 mos time and it hasn't. I had a series of 3 epidural steroid shots which have helped somewhat but not completely.
Not able to heal as quickly. - I got blisters on my heel in the summer and it took like a month to heal. I scatched myself on a chain link fence in May and the spot is still there.
Hair loss when I first went on - blamed on adjustment from stopping on breast feeding.
Along with some drop in sex drive, dizziness and shortness of breath.
I am getting this thing out of me as soon as I can. I just talked to the doctor who treated me for the leg stuff and he agreed. I should get it out.
The funny thing is I haven't had many obvious side effects like bleeding since getting the IUD so I never gave it a thought. Thank goodness for the people on this site who have shared their stories.
God Bless and Happy Holidays!!